Alert archive / Alabama / Special Weather Statements in 2018
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at May 20, 2018, 3:12 PM CDT for Baldwin County, Alabama. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2018, 3:12 PM CDT (20:12 UTC)
- Expired
- May 20, 2018, 3:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Mobile, AL
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 71 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1892 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
984
WWUS84 KMOB 202012
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
312 PM CDT SUN MAY 20 2018
ALZ264-266-202045-
Baldwin Coastal AL-Baldwin Central AL-
312 PM CDT SUN MAY 20 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST
CENTRAL BALDWIN COUNTY UNTIL 345 PM CDT...
At 311 PM CDT, the strong thunderstorm was located 12 miles east of
Robertsdale, moving west at 15 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Robertsdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3051 8771 3075 8764 3066 8740 3056 8742
3055 8744 3051 8745 3050 8743 3049 8743
TIME...MOT...LOC 2011Z 092DEG 11KT 3060 8752
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at May 20, 3:04 PM CDT, 8 minutes earlier.
Area forecast discussion, May 20, 3:04 PM CDT, 8 minutes before
Area Forecast Discussion National Weather Service Mobile AL 304 PM CDT Sun May 20 2018 .NEAR TERM /Now Through Monday/...An inverted weak upper trough over the eastern Gulf of Mexico, north Florida, southern Alabama and southwest Georgia will continue to move slowly northward, with an upper weak closed low likely forming over the western Florida panhandle and much of south Alabama by Monday morning. The surface ridge extending from the western Atlantic across the southeast states and northern gulf will persist, however there will be a very weak easterly wave will move slowly over the northeastern gulf over the next 24 hours. A light east to southeast wind flow will remain through noon Monday. The ongoing isolated to scattered showers and thunderstorms will persist through mid evening, and dissipate by midnight. Some isolated storms this evening could develop moderate convection, with winds up to 40 mph. In addition, a moderate Rip Current Risk will continue through tonight. Showers and thunderstorms will redevelop again Monday across the entire forecast area, with precipitation chances ranging from 50 to 70 percent. Both of the GFS and NAM have MLCapes ranging from 700- 1200 J/kg by early Monday afternoon, so a few of the storms could become strong with winds up to 40 mph. /22 .SHORT TERM /Monday night Through Wednesday night/...A modest upper trof over the area gradually retreats into the central Gulf during the period as a Plains upper ridge begins to advance into the eastern states. A weak surface reflection trof will be present over the area on Tuesday which will aid in convective generation and expect scattered to numerous showers and storms to develop. While this feature dissipates Tuesday night, a surface low which passes well to the north brings another weak surface trof into the central Gulf coast states which lingers through Wednesday. When the upper trof retreats into the central Gulf, an inverted surface trof is expected to develop with this feature over the central Gulf (possibly from a weak/remnant tropical wave), extending from a potential surface low near the Yucatan Peninsula. Low level convergence along the weak surface trof over the forecast area may be enhanced a bit on Wednesday due to the development of this feature. As such, have gone with likely pops for most of the area on Wednesday. May see some strong storms develop each day. /29 .LONG TERM /Thursday Through Sunday/...An interesting forecast pattern is in store for the region. An upper ridge weakens while continuing eastward across the eastern states early in the period and is followed by an amplifying upper trof which moves from the north central states into the eastern states through Sunday. During this evolution, the weak upper trof over the central Gulf strengthens somewhat and advances northward to the central Gulf coast. There is a large amount of uncertainty as to what will transpire with relation to the inverted surface trof which previously developed over the central Gulf area including the possible surface low near the Yucatan. Some guidance advances the surface low northward across the Gulf to the north central Gulf coast Saturday into Sunday while other guidance has no Gulf development. As a compromise, expect a surface trof to persist over the central Gulf through much of the period and will have to continue to monitor. Given the uncertainty, have continued with good chance pops each day through the period. /29 && .MARINE...Currently a weak surface ridge will persist over the southeast through the middle of next week. While at the same time a series of weak inverted troughs move across the northeast Gulf of Mexico. As a result, winds will be easterly to southeasterly tonight through Monday, then they become more consistently onshore through the remainder of the forecast period. Expect rain and thunderstorm chances to exist everyday through Friday. /22 && .PRELIMINARY POINT TEMPS/POPS... Mobile 66 87 69 88 69 88 68 88 / 50 70 30 50 40 50 40 50 Pensacola 68 84 71 86 72 86 70 87 / 50 70 50 50 40 50 40 50 Destin 72 80 72 84 73 82 74 83 / 50 70 50 50 40 50 40 50 Evergreen 65 84 67 87 69 86 67 87 / 50 70 40 60 40 60 40 50 Waynesboro 66 84 66 89 67 86 68 86 / 50 50 30 50 30 50 30 40 Camden 66 83 68 86 68 85 67 86 / 50 60 40 50 30 60 30 50 Crestview 65 83 68 88 68 86 67 87 / 50 70 50 60 40 60 40 50 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, May 20, 4:52 AM CDT, 10 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 452 AM CDT Sun May 20 2018 ALZ051>060-261>266-FLZ201>206-GMZ633-MSZ067-075-076-078-079-211000- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Perdido Bay-Wayne-Perry-Greene- Stone-George- 452 AM CDT Sun May 20 2018 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida, southeast Mississippi and the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Isolated afternoon thunderstorms may produce brief strong wind gusts along outflow boundaries with frequent lightning and brief locally heavy rainfall. There is a moderate risk of rip currents across area beaches on today through tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. GMZ630>632-634>636-650-655-670-675-211000- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 452 AM CDT Sun May 20 2018 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Winds and seas will be locally higher near isolated to scattered storms. Otherwise, the probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time.
In the hours before
Special weather statement, May 20, 1:57 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Mobile AL
157 PM CDT SUN MAY 20 2018
FLZ203-205-201930-
Okaloosa Inland FL-Santa Rosa Inland FL-
157 PM CDT SUN MAY 20 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN OKALOOSA AND EAST CENTRAL SANTA ROSA COUNTIES UNTIL 230
PM CDT...
At 156 PM CDT, the strong thunderstorm was located 8 miles north of
Wright, moving west at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southwestern
Okaloosa and east central Santa Rosa Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3049 8688 3073 8682 3062 8657 3048 8659
3048 8666
TIME...MOT...LOC 1856Z 099DEG 19KT 3057 8667Special weather statement, May 20, 3:08 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Mobile AL
308 PM CDT SUN MAY 20 2018
ALZ264-202045-
Baldwin Central AL-
308 PM CDT SUN MAY 20 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL BALDWIN COUNTY UNTIL 345 PM CDT...
At 307 PM CDT, the strong thunderstorm was located over Loxley,
moving northwest at 10 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Daphne, Spanish Fort, Robertsdale, Loxley and Stapleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3054 8790 3071 8793 3079 8787 3079 8770
3058 8771
TIME...MOT...LOC 2007Z 156DEG 7KT 3062 8780Special weather statement, May 20, 3:12 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
312 PM CDT SUN MAY 20 2018
ALZ264-266-202045-
Baldwin Coastal AL-Baldwin Central AL-
312 PM CDT SUN MAY 20 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST
CENTRAL BALDWIN COUNTY UNTIL 345 PM CDT...
At 311 PM CDT, the strong thunderstorm was located 12 miles east of
Robertsdale, moving west at 15 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Robertsdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3051 8771 3075 8764 3066 8740 3056 8742
3055 8744 3051 8745 3050 8743 3049 8743
TIME...MOT...LOC 2011Z 092DEG 11KT 3060 8752The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 8:35 PM CDT | Special Weather Statement | MOB | Clarke, Conecuh, Monroe | 40 min |
| May 19, 9:44 PM CDT | Special Weather Statement | MOB | Choctaw | 46 min |
| May 20, 3:08 PM CDT | Special Weather Statement | MOB | Baldwin | 37 min |
| May 20, 3:53 PM CDT | Special Weather Statement | MOB | Escambia | 52 min |
| May 20, 3:55 PM CDT | Special Weather Statement | MOB | Monroe | 50 min |
| May 20, 4:54 PM CDT | Special Weather Statement | MOB | Clarke | 51 min |
| May 20, 5:03 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Washington | 27 min |
| May 20, 5:23 PM CDT | Special Weather Statement | MOB | Covington | 52 min |
| May 20, 5:30 PM CDT | Special Marine Warning | MOB | 45 min | |
| May 20, 1:57 PM CDT | Special Weather Statement | MOB | Okaloosa | 33 min |
| May 20, 5:50 PM CDT | Special Weather Statement | MOB | Okaloosa | 25 min |
| May 20, 6:21 PM CDT | Special Weather Statement | MOB | Okaloosa | 24 min |
| May 20, 12:16 AM CDT | Special Weather Statement | MOB | Wayne | 14 min |
Nearby
Special Weather Statements in Alabama, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.